MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that a balloon rupture occurred.Vascular access was obtained via the femoral artery.The 50% stenosed 200x 1.5to 4mm, eccentric, de novo target lesion was located in the mildly tortuous and mildly calcified doralis pedis artery.A 2.0mm x 80mm x 150cm sterling sl balloon catheter was advanced for dilation.However, when the device was placed in the lesion to performed the plasty, it was noted that there was blood flow in the insufflator and the balloon was broken.The device was removed and outside the patient's body, it was insufflated and was confirmed that it was broken.The procedure was completed with a different device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The balloon was loosely folded, with fluid in the balloon and the inflation lumen.The tip, balloon, markerbands, inner/outer shaft (lumen) and hub were microscopically and visually inspected.Inspection revealed a perforation of the inner shaft that was located inside the hub.Functional testing was conducted by attaching an inflation device (filled with water), applying positive pressure.When pressure was applied, water was found to be leaking from the hub of the device.Investigation of the remainder of the device found no other damage or irregularities.
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the femoral artery.The 50% stenosed 200x 1.5to 4mm, eccentric, de novo target lesion was located in the mildly tortuous and mildly calcified doralis pedis artery.A 2.0mm x 80mm x 150cm sterling sl balloon catheter was advanced for dilation.However, when the device was placed in the lesion to performed the plasty, it was noted that there was blood flow in the insufflator and the balloon was broken.The device was removed and outside the patient's body, it was insufflated and was confirmed that it was broken.The procedure was completed with a different device.No patient complications were reported and the patient's status was stable.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8190354
Report Number2134265-2018-64600
Device Sequence Number11290819
Product Code DQY
UDI-Device Identifier08714729782247
UDI-Public08714729782247
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0022776213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer02/02/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1